Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 19, NWS San Diego, CA

June 9, 2017

NWS San Diego, CA issued this small craft advisory at Jun 9, 2017, 2:27 AM PDT. It took effect at Jun 9, 2017, 1:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2017, 2:27 AM PDT (09:27 UTC)
In effect from
Jun 9, 2017, 1:00 PM PDT
Expired
Jun 10, 2017, 12:00 AM PDT
In force
11 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

448 
WHUS76 KSGX 090927
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
227 AM PDT FRI JUN 9 2017

...WINDS INCREASING THIS AFTERNOON AND EVENING...

.WEST NORTHWEST WINDS ARE FORECAST TO INCREASE ACROSS THE OUTER 
COASTAL WATERS THIS AFTERNOON AND EVENING WITH GUSTS OF 20 TO 
25 KNOTS FORECAST.

PZZ775-092200-
/O.NEW.KSGX.SC.Y.0019.170609T2000Z-170610T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
227 AM PDT FRI JUN 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

* WINDS...WEST NORTHWEST SUSTAINED AT AROUND 15 KNOTS WITH GUSTS 
  OF 20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GREGORIA
3 follow-up statements
404 
WHUS76 KSGX 091947
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1247 PM PDT FRI JUN 9 2017

...WINDS INCREASING THIS AFTERNOON AND EVENING...

.WEST TO NORTHWEST WINDS ARE FORECAST TO INCREASE ACROSS THE 
OUTER COASTAL WATERS THIS AFTERNOON AND EVENING WITH GUSTS OF 20 
TO 25 KNOTS POSSIBLE. 

PZZ775-100500-
/O.CON.KSGX.SC.Y.0019.170609T2000Z-170610T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1247 PM PDT FRI JUN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...WEST TO NORTHWEST SUSTAINED AT AROUND 15 KNOTS WITH 
  GUSTS OF 20 TO 25 KNOTS. 

* WAVES/SEAS...4 TO 5 FEET.

* OUTLOOK...WINDS SHOULD DIMINISH LATE TONIGHT BUT PICK UP AGAIN 
  SATURDAY EVENING AND THEN STRENGTHEN FURTHER SUNDAY INTO EARLY 
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON
388 
WHUS76 KSGX 100126
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
626 PM PDT FRI JUN 9 2017

...GUSTY WINDS OVER THE OUTER WATERS THIS EVENING...

.WEST TO NORTHWEST WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT OVER 
THE OUTER WATERS THIS EVENING WILL DECREASE AFTER MIDNIGHT. 

PZZ775-100700-
/O.CON.KSGX.SC.Y.0019.000000T0000Z-170610T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
626 PM PDT FRI JUN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...WEST TO NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KNOTS.
  

* WAVES/SEAS...4 TO 5 FEET.

* OUTLOOK...WINDS SHOULD DIMINISH LATE TONIGHT BUT PICK UP AGAIN 
  SATURDAY EVENING AND THEN STRENGTHEN FURTHER SUNDAY INTO EARLY 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
108 
WHUS76 KSGX 100655
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1155 PM PDT FRI JUN 9 2017

PZZ775-100800-
/O.EXP.KSGX.SC.Y.0019.000000T0000Z-170610T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1155 PM PDT FRI JUN 9 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA, AND GUSTS ARE 
EXPECTED TO REMAIN BELOW 20 KT FOR THE REST OF THE NIGHT.
THEREFORE, THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT
MIDNIGHT.

$$

JJT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 9:35 PM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 8, 9:35 PM PDT, 4 hours 52 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PDT Thu Jun 8 2017

.SYNOPSIS...
A trough of low pressure will bring continued onshore flow, a
deeper marine layer and cooler temperatures by the weekend. By
Sunday inland temperatures will be 10 to 20 degrees below seasonal
averages. Gusty winds will also develop over the deserts and
along the desert slopes Friday afternoon into Sunday, with areas
of blowing dust and sand possible. A slow warming trend is set to
arrive next week as high pressure stregthens over the Western US.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 PM, a broad upper trough remained in place off the coast of
the Pacific Northwest. At a more human level, pressure gradients
were onshore, with a 1020 mb surface high over the Eastern Pacific
and 1003 mb thermal low along the CA/AZ boarder. Skies were
mostly clear for all areas except the San Diego County coast,
where a few marine layer low clouds had found their way inland.

Into early next week, the upper trough currently off the coast of
the Pacific Northwest will dig slowly southeast into Northern NV.
This will bring falling heights, continued onshore flow and a
deeper marine layer to SoCal. The most notable weather hazard
during this period will be winds in the deserts, Friday afternoon
through Sunday. At this time it looks like advisory strength winds
are probable Saturday and Sunday, and possible Friday evening.
Compared to other winds events this should be relatively low end
with some areas of blowing dust/sand and strong cross winds.
Temperatures will also fall during this period, reaching a minimum
Sunday, as inland high temperatures dip to 10-20 degrees below
seasonal averages. Night and morning low clouds will continue for
the coast and valleys, with a patches of light drizzle possible
Friday and Saturday nights.

Global models broadly agree in the slow strengthening of a ridge
of high pressure over the Western US during the second half of
next week. Though differences still exist in the potential
amplitude/intensity of the ridge and placement of the the ridge
axis, significant warming still appears possible for the later
half of next week. At this time the greatest warming is
anticipated in inland areas, with potentially the warmest weather
of the year thus far in the Coachella Valley.

&&

.AVIATION...
090400Z...Coast/Valleys...Stratus, with bases 1300-1700 ft MSL and
tops to 2000 ft MSL, will continue to push into the valleys
overnight. Bases will lower a few hundred feet by early Thursday
morning, and create VIS of 2-4 SM BR where low clouds near higher
terrain. The afternoon KNKX sounding showed a 6 deg C marine layer
inversion, which was weaker than this time yesterday. Clearing to
the beaches is expected by Friday afternoon with the weaker
inversion in place.

Mountains/Deserts...FEW high clouds with unrestricted visibility
through Friday.

&&

.MARINE...
An upper-level trough will create west-northwest wind gusts of 20-25
kt over the outer coastal waters at times Friday through Monday,
mainly during the afternoons and evenings. A Small Craft Advisory
may be needed for the weekend. Winds will slightly weaken Tuesday.

&&

.SKYWARN...
Skywarn activation will not be needed through next week.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...Albright
AVIATION/MARINE...JJT

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.